Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 5, 2008, 11:22 PM PST for Los Angeles County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2008, 11:22 PM PST (07:22 UTC)
- Expired
- Jan 6, 2008, 1:15 AM PST
- In force
- 113 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 48 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 060725
FFWLOX
CAC037-060915-
/O.NEW.KLOX.FF.W.0007.080106T0722Z-080106T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1122 PM PST SAT JAN 5 2008
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOUNTAINS AND VALLEYS OF EASTERN LOS ANGELES COUNTY
* UNTIL 115 AM PST
* AT 1115 PM PST...RADAR INDICATED HEAVY SHOWERS DEVELOPING
ACROSS THE WARNING AREA. A TRAINED WEATHER SPOTTER IN
PASADENA REPORTED ONE HALF INCH OF RAIN IN 35 MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THE BARHAM AND GRIFFITH PARK BURN AREAS...PASADENA AND
BURBANK
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE BARHAM AND GRIFFITH PARK BURN AREAS.
LAT...LON 3417 11767 3406 11772 3408 11837 3424 11839
3439 11765
TIME...MOT...LOC 0722Z 180DEG 0KT 3416 11815
$$
BRUNO/RATWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 5, 10:00 PM PST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 5, 10:00 PM PST, 1 hour 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST SAT JAN 5 2008 .SHORT TERM (TONIGHT-TUE)...NUMEROUS SHOWERS HAVE MOVED THRU SLO/SBA COUNTIES THIS EVENING...AND SHOWERS ALSO DEVELOPED OVER PORTIONS OF VTU/L.A. COUNTIES. SOME RAINFALL RATES IN SLO/SBA COUNTIES WERE UP TO ONE HALF INCH PER HOUR...AND SOME LOCATIONS HAVE HAD OVER AN INCH OF RAIN. ADDITIONAL SHOWERS WILL DEVELOP OVERNIGHT AS A WEAK DISTURBANCE ALOFT MOVES THRU AND A BROAD ONSHORE FLOW PERSISTS. A JET STREAK WAS NOTED IN SAT IMAGERY MOVING TOWARD THE SRN CA COAST. THIS SHOULD HELP TO BRING ADDITIONAL LIFT TO THE SYSTEM WITH THE FORECAST AREA UNDER THE MORE FAVORED LEFT FRONT QUADRANT OF THE JET. AT ANY RATE...SHOWERS WILL CONTINUE OVER MUCH OF THE DISTRICT THRU TONIGHT AND BECOME EVEN MORE WIDESPREAD OVER VTU/L.A. COUNTIES AS WELL. SNOW LEVELS WILL BE NEAR 5500 FEET WITH ACCUMULATING SNOW ABOVE THIS LEVEL POSSIBLE. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE L.A./VTU MOUNTAINS FOR TONIGHT THRU SUN NIGHT. PLEASE SEE LAXWSWLOX FOR DETAILS. THE MOIST FLOW WILL CONTINUE OVER THE FORECAST AREA ON SUN WITH ADDITIONAL SHOWERS POSSIBLE MOST AREAS. ANOTHER UPPER LEVEL SYSTEM IS FORECAST TO MOVE THRU SRN CA LATE SUN AND SUN NIGHT WITH MORE RAIN AND MOUNTAIN SNOW. THIS SYSTEM WILL DEVELOP A SURFACE LOW AND SWEEP IT THRU THE SRN CA COASTAL WATERS SUN NIGHT. RAIN WILL BECOME LIKELY AGAIN OVER MUCH OF THE FORECAST AREA...WITH ADDITIONAL PRECIP UP TO ONE THIRD TO THREE QUARTERS OF AN INCH FOR THE COAST AND VALLEYS...AND ONE HALF TO ONE AND A HALF INCHES IN THE MOUNTAINS. SNOW LEVELS IN THE MOUNTAINS WILL FALL TO 4000 TO 4500 FEET SUN NIGHT...WITH ADDITIONAL ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS. THE SNOW ADVISORY NOW IN EFFECT MAY EVENTUALLY NEED TO BE UPGRADED TO A HEAVY SNOW WARNING OR WINTER STORM WARNING AS IT LOOKS MORE AND MORE LIKE THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ABOVE 4500 FEET. A WEAK SHORTWAVE RIDGE IS EXPECTED TO BUILD INTO SRN CA MON AND MON NIGHT WITH DRY WEATHER EXPECTED TO RETURN TO THE FORECAST AREA. A FAST MOVING UPPER TROF AND SURFACE FRONT IS EXPECTED TO MOVE TO THE CENTRAL COAST BY LATE TUE AFTERNOON WITH A SLIGHT CHANCE OF SHOWERS THERE...OTHERWISE DRY WEATHER WILL CONTINUE THRU TUE. TEMPS ACROSS THE REGION THRU TUE WILL CONTINUE TO BE A FEW DEGREES BELOW NORMAL IN ALL AREAS. ...FROM PREVIOUS DISCUSSION... .LONG TERM (TUE NIGHT-SAT)...ANOTHER WEATHER SYSTEM WILL MOVE RAPIDLY SOUTH ALONG THE COAST TUESDAY NIGHT, BRING A CHANCE OF RAIN FROM SANTA BARBARA NORTH. AT THIS TIME THERE DOES NOT APPEAR TO BE ANY SOUTHERLY FLOW ASSOCIATED WITH IT SO LITTLE IF ANY PRECIP IS EXPECTED OVER LA/VTU COUNTIES, WITH THE POSSIBLE EXCEPTION OF THE NORTH FACING SLOPES. EXPECTING DRY CONDITIONS THE REMAINDER OF THE WEEK WITH A COUPLE OF WEATHER SYSTEMS PASSING TO THE NORTH OF THE AREA. DAYTIME HIGHS SHOULD BE CLIMBING BACK TO NORMAL FRIDAY AND SLIGHTLY ABOVE NORMAL ON SAT. && .AVIATION...06/0556Z...IFR TO MVFR CIGS WILL PERSIST OVER THE FORECAST AREA TONIGHT INTO SUN. SOME CIGS MAY BE VFR DURING THE DAY SUN BUT OCCASIONAL MVFR CIGS WILL NOT BE OUT OF THE QUESTION. GUSTY W WINDS 15 TO 25 KT WILL BE POSSIBLE AT KLAX 20Z-03Z. && .LOX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). FLOOD ADVISORY (SEE LAXFLSLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 5, 2:21 PM PST, 9 hours 1 minute before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 1:25 AM PST | Wind Advisory | LOX | 19 hr | |
| Jan 6, 1:59 AM PST | High Wind Warning | LOX | 6 hr | |
| Jan 6, 3:16 AM PST | Winter Storm Warning | LOX | 30 hr | |
| Jan 6, 3:20 AM PST | Flash Flood Watch | LOX | Los Angeles, Santa Barbara | 23 hr |
| Jan 6, 1:23 PM PST | Snow and Blowing Snow Advisory | LOX | 20 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.